Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pre-Cum/HIV/ and PEP
Dec 19, 2008

Hello Doctor,

I performed unprotected oral sex on this guy whose HIV status is unknown. He tells me he doesn't have HIV, but I believe he has had various partners. I performed oral sex for about 4 minutes. I believe I swallowed some pre-cum but he did not ejaculate. My friend told me about PEP so I went to Urgent Care within the 72 hour window period.

The Dr. prescribed PEP for 5 days until I see my Primary Care Physician.

He said my risk was low for HIV infection. Am I doing the right thing with following up with my PCP for the remaining days of PEP?

I am concerned about the side effects. Now, to a stupid question. PEP does not give you HIV if it's not present in your body, right?

Should I stop taking PEP. It has been only 2 days that I taken them.

I'm a male. Dr. sent me to get lab work for other STD's.

Response from Dr. Frascino

Hello,

PEP (post-exposure prophylaxis) is generally not recommended for such a low risk. I would recommend discontinuing it. Should you decide to continue PEP, despite my recommendation, I would suggest you consult an HIV specialist physician. HIV specialists are best equipped to evaluate your true HIV risk, manage PEP and related side effects and interpret post-PEP follow-up HIV tests.

Next, you are wondering if PEP gives you HIV if you're not HIV infected? WHAT??? Dude, please tell me you're kidding, OK?

Dr. Bob



Previous
Pres. Elect Obama not gay friendly
Next
Thank You

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement